Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 10, NWS Tucson, AZ

April 14, 2009

NWS Tucson, AZ issued this wind advisory at Apr 14, 2009, 1:49 PM MST. It took effect at Apr 15, 2009, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 1:49 PM MST (20:49 UTC)
In effect from
Apr 15, 2009, 10:00 AM MST
Expired
Apr 15, 2009, 7:55 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 142049
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
149 PM MST TUE APR 14 2009

AZZ019-030-033>035-150500-
/O.NEW.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...TUCSON...NOGALES...
SIERRA VISTA
149 PM MST TUE APR 14 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY.

THE NEXT IN A SERIES OF PACIFIC STORM SYSTEMS WILL BRING STRONG
WINDS TO SOUTHEAST ARIZONA WEDNESDAY. WINDS WILL INCREASE BY MID
TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS OF 45
TO 55 MPH ARE ALSO FORECAST. EVEN STRONGER WINDS COULD OCCUR IN
THE VICINITY OF SHOWERS WEDNESDAY AFTERNOON AND EVENING...AND
THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGETOPS. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD
5 follow-up statements
000 
WWUS75 KTWC 150200
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
700 PM MST TUE APR 14 2009

AZZ019-030-033>035-151400-
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...TUCSON...NOGALES...
SIERRA VISTA
700 PM MST TUE APR 14 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
WEDNESDAY. 

THE NEXT IN A SERIES OF PACIFIC STORM SYSTEMS WILL BRING STRONG
WINDS TO SOUTHEAST ARIZONA WEDNESDAY. WINDS WILL INCREASE BY MID
TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS OF
45 TO 55 MPH ARE ALSO FORECAST. EVEN STRONGER WINDS COULD OCCUR
IN THE VICINITY OF SHOWERS WEDNESDAY AFTERNOON AND EVENING...AND
THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGETOPS. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 151003
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
303 AM MST WED APR 15 2009

AZZ019-151815-
/O.NEW.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.EXT.KTWC.WI.Y.0010.090415T1700Z-090415T2100Z/
NORTHERN GREENLEE COUNTY-
303 AM MST WED APR 15 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
MST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS
MORNING TO 2 PM MST THIS AFTERNOON. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING 
STRONG WINDS TO THE AREA TODAY. WINDS WILL INCREASE THROUGH THE
MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS OF 45 TO 55
MPH WILL BE COMMON THROUGH THE DAY. EVEN STRONGER WIND SPEEDS OF
40 MPH OR HIGHER WITH BRIEF GUSTS IN EXCESS OF 55 MPH WILL BE
POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING IN THE VICINITY OF
SHOWERS...AND THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGETOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ030-035-151815-
/O.NEW.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
303 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR EASTERN GRAHAM AND EASTERN COCHISE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

EVEN STRONGER WINDS WILL DEVELOP ACROSS PARTS OF EASTERN GRAHAM
AND EASTERN COCHISE COUNTIES LATER IN THE AFTERNOON AND EVENING.
SUSTAINED WINDS AT OR ABOVE 40 MPH WITH BRIEF GUSTS IN EXCESS OF
55 MPH WILL BE POSSIBLE IN THESE AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ029-151815-
/O.EXA.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITY OF...ORACLE
303 AM MST WED APR 15 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ033-034-151815-
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...TUCSON...NOGALES
303 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA TODAY. WINDS WILL INCREASE BY
MID TO LATE MORNING AND REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL. AREAS OF
BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 151629
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
929 AM MST WED APR 15 2009

AZZ019-152200-
/O.CON.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090415T2100Z/
NORTHERN GREENLEE COUNTY-
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL
2 PM MST THIS AFTERNOON. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO THE AREA THROUGH THIS EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 35 TO 45
MPH. WIND GUSTS BETWEEN 50 AND 65 MPH ARE LIKELY...ESPECIALLY THIS
AFTERNOON AND EARLY THIS EVENING IN THE VICINITY OF SHOWERS...AND
THROUGH FAVORED MOUNTAIN PASSES OR ALONG RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ030-035-152200-
/O.CON.KTWC.HW.W.0001.090415T2100Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM MST THIS EVENING FOR EASTERN SECTIONS OF GRAHAM AND
COCHISE COUNTIES...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL
8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH THIS EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO 35
MPH IN MOST AREAS WITH SPEEDS OVER 40 MPH LIKELY NEAR THE NEW
MEXICO BORDER. WIND GUSTS OF 50 TO 60 MPH WILL ALSO OCCUR. AREAS
OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH COULD
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ032-152200-
/O.EXA.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
TOHONO OODHAM NATION-
INCLUDING THE CITY OF...SELLS
929 AM MST WED APR 15 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS
WILL INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO
35 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON ACROSS THE AREA
AS WELL. AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS
WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ029-033-034-152200-
/O.CON.KTWC.WI.Y.0010.090415T1700Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...TUCSON...NOGALES
929 AM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS WILL
INCREASE THROUGH EARLY AFTERNOON AND REACH SPEEDS OF 25 TO 35 MPH.
WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON ACROSS THE AREA AS WELL.
AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG WINDS WHICH
COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD
000 
WWUS75 KTWC 152138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST WED APR 15 2009

AZZ030-035-160300-
/O.CON.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
/O.CON.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
238 PM MST WED APR 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH THIS EVENING. SUSTAINED 
WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SPEEDS OVER 40 MPH
LIKELY NEAR THE NEW MEXICO BORDER. WIND GUSTS OF 50 TO 60 MPH WILL
ALSO OCCUR. AREAS OF BLOWING DUST MAY BE A RESULT OF THE STRONG
WINDS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT
TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ019-160300-
/O.CON.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-
238 PM MST WED APR 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO THE AREA THROUGH THIS EVENING. WINDS OF 30 TO 40
MPH WITH WIND GUSTS BETWEEN 50 AND 60 MPH ARE LIKELY...ESPECIALLY
IN THE VICINITY OF SHOWERS...AND THROUGH FAVORED MOUNTAIN PASSES
OR ALONG RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ029-032>034-160300-
/O.CON.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...SELLS...TUCSON...NOGALES
238 PM MST WED APR 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WILL BRING
STRONG WINDS TO SOUTHEAST ARIZONA THROUGH EARLY EVENING. WINDS
OF 25 TO 35 MPH WITH WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON
ACROSS THE AREA. AREAS OF BLOWING DUST MAY BE A RESULT OF THE
STRONG WINDS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE
AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD
000 
WWUS75 KTWC 160255
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST WED APR 15 2009


AZZ030-035-160400-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
/O.CAN.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
755 PM MST WED APR 15 2009

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE WIND
ADVISORY AND HIGH WIND WARNING AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE WIND ADVISORY AND HIGH
WIND WARNING ARE BEING ALLOWED TO EXPIRE.

$$

AZZ019-160400-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-090416T0300Z/
NORTHERN GREENLEE COUNTY-
755 PM MST WED APR 15 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE HIGH WIND
WARNING AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE HIGH WIND WARNING IS BEING
ALLOWED TO EXPIRE AT 8 PM MST.

$$

AZZ029-032>034-160400-
/O.CAN.KTWC.WI.Y.0010.000000T0000Z-090416T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...SELLS...TUCSON...NOGALES
755 PM MST WED APR 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL EXPIRE THE WIND
ADVISORY AT 8 PM MST.

WINDS HAVE BEGUN RELAXING ACROSS SOUTHEAST ARIZONA THIS EVENING.
GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS FOR
SOME LOCATIONS...BUT WINDS ARE EXPECTED TO CONTINUE WEAKENING
DURING THE EVENING HOURS. THEREFORE...THE WIND ADVISORY IS BEING
ALLOWED TO EXPIRE AT 8 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:45 PM MST, 4 minutes earlier.

Area forecast discussion, Apr 14, 1:45 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST TUE APR 14 2009

.SYNOPSIS...THE NEXT PACIFIC STORM SYSTEM WILL CROSS THE GREAT
BASIN TONIGHT AND WEDNESDAY...THEN MOVE ACROSS THE FOUR CORNERS AREA
THURSDAY. ANOTHER ROUND OF STRONG WINDS WILL RESULT ACROSS SOUTHEAST
ARIZONA WEDNESDAY. COOLER AIR WILL INVADE THE AREA BY LATE WEDNESDAY
WITH BELOW NORMAL TEMPERATURES FORECAST THURSDAY.  AN ISOLATED RAIN
OR SNOW SHOWER IS POSSIBLE FOR AREAS NORTHEAST OF THE TUCSON METRO
AREA FOR MUCH OF THE PERIOD. BY THE WEEKEND A STRONG RIDGE OF HIGH
PRESSURE WILL BUILD OVER SOUTHEAST ARIZONA...BRINGING MUCH WARMER
TEMPERATURES WHICH WILL PERSIST INTO NEXT WEEK.

&&

.DISCUSSION...WINDS STILL SHOWING AN INCREASING TREND THIS AFTERNOON
BUT EXPECT THEY SHOULD REMAIN BELOW ADVISORY CRITERIA. HOWEVER THAT
IS NOT LIKELY TO BE THE CASE WEDNESDAY AS MID LEVEL WIND MAX ON
SOUTH SIDE OF LOW PRESSURE CROSSES SE AZ.  40 TO 50 KNOTS AT 700 MB
AND 65 TO 85 KNOTS AT 500 MB TO CROSS AREA AHEAD OF AND IN
CONJUNCTION WITH FROPA. EXPECT MOMENTUM TRANSFER TO SURFACE TO BE
OPTIMIZED DUE TO STEEP LAPSE RATES CORRESPONDING TO PEAK DIURNAL
HEATING.  GUIDANCE WIND SPEEDS SUSPICIOUSLY LOW BUT HAVE BUMPED UP
IN FORECAST TO WIND ADVISORY CRITERIA.  HIGH WIND WARNING SUSTAINED
OR GUSTS NOT OUT OF THE QUESTION...ESPECIALLY IN FAR SOUTHEAST.
HIGHER GUSTS ALSO POSSIBLE IN ANY SHOWERS THAT MAY DEVELOP FROM
TUCSON NORTHEASTWARD.  DESPITE FAIRLY WIDESPREAD RAIN SATURDAY HAVE
INCLUDED MENTION OF BLOWING DUST IN ALL AREAS.

ESSENTIALLY WENT WITH GUIDANCE TEMPS THROUGH PERIOD WITH MINOR
MODIFICATIONS.  FOR EXAMPLE...TEMPS COULD BE HELD UP BY WINDS
TONIGHT. DIFFICULT TO ARGUE ONE SIDE OR THE OTHER WEDNESDAY AS COLD
ADVECTION VERSUS MIXING ALWAYS MAKES FOR A TOUGH CALL.  TENDED TO
TREND SLIGHTLY BELOW GUIDANCE WED NGT AND THU THOUGH ONCE COOLER AIR
IS FIRMLY IN PLACE AND WINDS BEGIN TO SUBSIDE.

THAT LOW WILL BOTTOM OUT...AND HANG OUT...OVER NEW MEXICO THURSDAY
AND FRIDAY WHICH WILL KEEP US ON THE COOL SIDE OF GUIDANCE FRIDAY.
HOWEVER...BY LATE IN THE WEEKEND...HIGH AMPLITUDE HIGH PRESSURE WILL
BUILD OVER THE WESTERN US BRINGING ON THE HEAT...KD

&&

.FIRE WEATHER...AN AREA OF LOW PRESSURE NOW ACROSS THE PACIFIC
NORTHWEST AND EXTENDING INTO NORTHERN CALIFORNIA WILL CONTINUE TO
MOVE SOUTHEAST INTO THE GREAT BASIN TONIGHT INTO WEDNESDAY. THIS
STORM SYSTEM WILL CONTINUE TO RESULT IN BREEZY CONDITIONS THIS
AFTERNOON WITH WIND SPEEDS UP TO 20 TO 30 MPH WITH GUSTS AS HIGH AS
40 MPH ESPECIALLY ACROSS CENTRAL AND WESTERN PIMA COUNTY...SANTA
CRUZ AND COCHISE COUNTY. THUS...A RED FLAG WARNING CONTINUES THIS
AFTERNOON BELOW 6000 FEET FOR ALL OF SOUTHEAST ARIZONA. MARGINAL
MINIMUM RELATIVE HUMIDITY AND FUEL MOISTURES WILL RESULT IN AREAS
ABOVE 6000 FEET BEING KEPT OUT OF THE WARNING. AS THE STORM SYSTEM
MOVES INTO THE GREAT BASIN...THE GRADIENT WILL BECOME EVEN TIGHTER
RESULTING IN STRONGER WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A
COLD FRONTAL PASSAGE WILL ALSO RESULT IN DAYTIME TEMPERATURES ABOUT
10 DEGREES COOLER TODAY KEEPING RELATIVE HUMIDITY VALUES ABOVE THE
15 PERCENT THRESHOLD FOR MOST AREAS. HOWEVER...THE COOLER AIR WILL
BE A BIT SLOWER TO REACH PORTIONS OF SOUTHERN GRAHAM...EASTERN
PIMA...SANTA CRUZ AND COCHISE COUNTIES WITH MINIMUM RELATIVE
HUMIDITY VALUES EXPECTED TO BE NEAR OR JUST UNDER 15 PERCENT.
THUS...THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON WILL BE
CONTINUED FOR FIRE WEATHER ZONE 148.

&&

.AVIATION...SCATTERED TO OCCASIONALLY BROKEN MID AND HIGH LEVEL
CLOUDS ABOVE 12K FT AGL WILL CONTINUE INTO EARLY MORNING WEDNESDAY.
AS MORE LOWER LEVEL MOISTURE MOVES IN OVERNIGHT INTO THE EARLY
MORNING HOURS SCATTERED CLOUDS AT 4-6K FT AGL WILL DEVELOP. A STRONG
STORM SYSTEM NOW ACROSS THE PACIFIC NORTHWEST INTO NORTHERN
CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS BETWEEN 15
AND 25 KTS THIS AFTERNOON WITH GUSTS TO 35 KTS. SOUTHWESTERLY WINDS
WILL DIMINISH AFTER 15/03Z WITH WIND SPEEDS LESS THAN 15 KTS
OVERNIGHT. HOWEVER...AS THE STORM SYSTEM MOVES INTO THE GREAT
BASIN...WIND SPEEDS OF 25 TO 35 KTS WITH GUSTS TO 45 KTS ARE
EXPECTED BY MIDDAY WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR AZZ146>148 BELOW
6000 FEET.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR AZZ148.

WIND ADVISORY FROM 10 AM TO 8 PM MST WEDNESDAY FOR AZZ019-030-
033>035.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 14, 3:08 AM MST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
308 AM MST TUE APR 14 2009

AZZ030-033>035-142100-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
308 AM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

A FIRE WEATHER RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS AND
LOW HUMIDITY VALUES FROM 1PM THROUGH 7PM MST THIS EVENING BELOW
6000 FEET. STRONG AND GUSTY WINDS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING
FOR MORE STRONG WINDS AND CONTINUED DRY CONDITIONS. THE WIND MAY
ALSO PRODUCE AREAS OF BLOWING DUST...ESPECIALLY IN DUST PRONE
CORRIDORS OF INTERSTATE 10. IMPROVING CONDITIONS IN TERMS OF LESS
WIND CAN BE ANTICIPATED THURSDAY AND MORE SO FRIDAY INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-142100-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
308 AM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY

A FIRE WEATHER RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS AND
LOW HUMIDITY VALUES FROM 1PM THROUGH 7PM MST THIS EVENING. STRONG
AND GUSTY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND
CONTINUE THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WINDS CAN BE EXPECTED AGAIN WEDNESDAY. THE WIND MAY
ALSO PRODUCE AREAS OF BLOWING DUST...ESPECIALLY IN DUST PRONE
CORRIDORS. IMPROVING CONDITIONS IN TERMS OF LESS WIND CAN BE
ANTICIPATED THURSDAY AND MORE SO FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-142100-
NORTHERN GREENLEE COUNTY-
308 AM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

A FIRE WEATHER RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS AND
LOW HUMIDITY VALUES FROM 1PM THROUGH 7PM MST THIS EVENING BELOW
6000 FEET. STRONG AND GUSTY WINDS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. THE WIND
WILL BE FOLLOWED BY A CHANCE OF RAIN AND SNOW SHOWERS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STILL LOOKING AT GUSTY WINDS AND A CHANCE OF SHOWERS WEDNESDAY AND
WEDNESDAY NIGHT. IMPROVING CONDITIONS IN TERMS OF LESS WIND CAN BE
ANTICIPATED THURSDAY AND MORE SO FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:44 PM MSTFire Weather WatchTWC9 hr
Apr 14, 2:51 AM MSTFire Weather WatchTWC24 hr
Apr 14, 2:51 AM MSTRed Flag WarningTWC16 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.